Article by Harrison Jordan, Lift News
While some may see cannabis as a benign substance, a new study from researchers in Canada all but confirms that some marijuana consumers may face a mysterious illness after ingesting cannabis.
Cannabinoid hyperemesis syndrome (or CHS for short) is a condition that consumers may experience over multiple times following smoking sessions, and symptoms include cyclical nausea, vomiting, and abdominal pain.
The condition often prompts sufferers to visit an emergency department, as the symptoms can become unbearable. The study identified almost 500 individuals who entered emergency departments that were suffering from nausea and vomiting, finding that among the regular cannabis users (defined by the study as more than three times a week), 92% of the sufferers received IV fluids and had bloodwork done, and 43% of them had repeat emergency visits for similar symptoms.
CHS is a condition that is not well-known; the study itself says that cannabinoid hyperemesis syndrome can often be an “overlooked diagnosis” for nausea and vomiting.
It has received a bit more attention in Canada in recent times, however, as CBC News reported on one sufferer’s condition back in November of 2016.
At the time, the subject of the story, Dawn Rae Downton, told CBC news that she’s “afraid that people are walking into trouble” when they start taking medical marijuana, adding that “I want to protect people, I want to warn people.”